Alert archive / New Mexico / Flash Flood Warnings in 2010

Flash Flood Warning 52, NWS El Paso, TX

September 13, 2010Doña Ana County, New Mexico; El Paso County, Texas

NWS El Paso, TX issued this flash flood warning at Sep 13, 2010, 3:14 PM MDT for Doña Ana County, New Mexico; El Paso County, Texas. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2010, 3:14 PM MDT (21:14 UTC)
Expired
Sep 13, 2010, 4:45 PM MDT
In force
91 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

Counties Doña Ana County, NM, El Paso County, TX

The radar

The El Paso radar (KEPZ), 26 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 1:45 PM MDT, 1 hour 29 minutes earlier.

Area forecast discussion, Sep 13, 1:45 PM MDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
145 PM MDT MON SEP 13 2010

.SYNOPSIS...
MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WESTERN
TEXAS THIS AFTERNOON THROUGH TUESDAY WHILE AN UPPER LEVEL
DISTURBANCE MOVES INTO THE REGION. THIS WEATHER PATTERN WILL
GENERATE SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINS THROUGH TOMORROW EVENING. WESTERLY WINDS AND HIGH PRESSURE
ALOFT WILL BRING WARM MOSTLY DRY WEATHER WEDNESDAY THROUGH THE
WEEKEND.

&&

.DISCUSSION...
MONSOON TYPE SURFACE PATTERN PERSISTS ACROSS THE SOUTHWEST WITH
THERMAL TROUGH WEST OF THE DIVIDE AND HIGH PRESSURE ACROSS
CENTRAL TEXAS. THIS PATTERN INDUCING SOUTHEAST TO SOUTHWEST FLOW
THROUGH BOUNDARY LAYER WITH ABUNDANT MOISTURE INFLOW RESULTING IN
SURFACE DEWPOINTS ABOVE 50 DEGREES AND PRECIPITABLE WATER AMOUNTS
RANGING FROM 1.2 INCHES WEST TO NEAR 1.5 INCHES EAST.

ALOFT A RATHER DEEP HIGH AMPLITUDE TROUGH WAS ENTERING THE WEST
COAST THIS AFTERNOON WHILE 500 MB HIGH PRESSURE WAS CENTERED OVER
CENTRAL TEXAS. THIS SCENARIO IS ALSO SUPPORTING DEEP SOUTHERLY
WIND COMPONENT ALOFT WITH TROPICAL MOISTURE INFLOW. IN ADDITION
SATELLITE AND MODEL DATA SUGGEST WEAK UPPER VORTICITY CENTERS
AND/OR SHORT WAVES WILL POSSIBLY ENTER THE CWA FROM MEXICO NEXT 2
DAYS. IN ADDITION TO THE COPIOUS MOISTURE AIR MASS WILL REMAIN
SOMEWHAT UNSTABLE WITH CAPES AROUND 500 TO 1000 J/KG AND LITTLE
CONVECTIVE INHIBITION. THUS WILL FORECAST SCATTERED CONVECTION
THROUGH TUESDAY EVENING. PRESENCE OF DEEP MOISTURE PLUS A SHEAR
PROFILE FAVORABLE FOR BACK BUILDING INDICATE PRIMARY WEATHER
THREAT WILL BE LOCALLY HEAVY RAINS AND VERY ISOLATED INCIDENTS OF
FLOODING.

AFTER TUESDAY FLOW BECOMES MORE ZONAL WEDNESDAY AND THURSDAY
BEFORE RIDGE ALOFT BECOMES ESTABLISHED ACROSS THE CWA OVER THE
WEEKEND. MOISTURE WILL ACCORDINGLY DIMINISH WHILE TEMPERATURES
BECOME WARMER ALOFT. THUS EXPECT SEASONABLY WARM MOSTLY DRY
WEATHER LATER PERIODS.

&&

.AVIATION...VALID 14/00Z-15/00Z...
SCATTERED CB/TSRA WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON
HOURS... WITH VCTS EXPECTED AT ALL TAF SITES.  STORMS WILL BE
SCATTERED WITH WEAK FORCING INTO THE EARLY EVENING HOURS.
HOWEVER... ANOTHER WELL-DEFINED UPPER LEVEL DISTURBANCE CURRENTLY
OVER WESTERN CHIHUAHUA WILL MOVE NORTHWARD THIS EVENING.  ONE OR
MORE BANDS OF MORE ORGANIZED CONVECTION WILL LIKELY PRECEDE THIS
FEATURE AS IT MOVES NORTH OVERNIGHT.  THUNDERSTORMS ARE LIKELY TO
LAST WELL INTO THE OVERNIGHT HOURS...ESPECIALLY CLOSE TO THE
BORDERLANDS.  THUNDERSTORM ACTIVITY SHOULD DIMINISH BEFORE DAWN...
BUT MORE ISOLATED-SCATTERED ACTIVITY CAN BE EXPECTED TUESDAY.

&&

.FIRE WEATHER...
NO MAJOR FIRE WX CONCERNS AS MOISTURE CONTINUES TO INCREASE OVER THE
AREA.  SCATTERED THUNDERSTORMS LIKELY THIS AFTERNOON AREA-WIDE...
AND INTO THE OVERNIGHT HOURS AS AN UPPER LEVEL DISTURBANCE OVER
WESTERN CHIHUAHUA MOVES INTO SOUTHERN NEW MEXICO.  EXPECT
THUNDERSTORM ACTIVITY TO GRADUALLY DIMINISH TUESDAY INTO
WEDNESDAY...WITH DRIER CONDITIONS AND ABOVE NORMAL TEMPERATURES
RETURNING BY THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 67  90  67  93  66 /  30  30  30  10  10
SIERRA BLANCA TX        66  87  63  91  64 /  30  30  30  20  20
LAS CRUCES              65  89  65  92  63 /  30  40  30  10  10
ALAMOGORDO              62  86  62  90  61 /  30  30  30  10  10
CLOUDCROFT              46  67  47  69  45 /  40  40  40  20  20
TRUTH OR CONSEQUENCES   61  87  62  91  61 /  30  40  30  10  10
SILVER CITY             54  78  54  83  51 /  30  50  30  10  10
DEMING                  62  88  62  91  61 /  30  40  30  10  10
LORDSBURG               60  88  61  91  59 /  30  40  30  10  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH/25 HARDIMAN
Hazardous weather outlook, Sep 13, 10:30 AM MDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1030 AM MDT MON SEP 13 2010

NMZ022>025-030>032-TXZ055-056-131715-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1110 AM MDT SUN SEP 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HOWEVER SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING AS ABOVE NORMAL MOISTURE CONTINUES OVER THE REGION. A FEW
STORMS MAY PRODUCE HEAVY RAINFALL WITH LOCAL ARROYO AND ROADWAY
FLOODING ALONG WITH WIND GUSTS TO 40 MPH AND SMALL HAIL. BEST CHANCE
FOR HEAVY RAIN IS EAST OF THE RIO GRANDE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TUESDAY MAINLY EAST OF THE RIO GRANDE.
LOCALLY HEAVY RAIN AND ARROYO/ROADWAY FLOODING IS STILL POSSIBLE.
FOR WEDNESDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL BE
PUSHED SOUTH WITH THE BEST CHANCES SOUTH AND EAST OF A LORDSBURG-EL
PASO-RUIDOSO LINE.

SATURDAY THROUGH SUNDAY SHOULD BE DRY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING
TO LOCAL LAW ENFORCEMENT AND THIS OFFICE.

MACBLAIN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 2:28 AM MDTAreal Flood AdvisoryEPZDoña Ana2 hr
Sep 13, 12:23 PM MDTFlash Flood WarningEPZOtero3 hr
Sep 13, 3:15 PM MDTAreal Flood AdvisoryEPZOtero3 hr
Sep 13, 3:43 PM MDTFlash Flood WarningEPZOtero2 hr
Sep 13, 4:18 PM MDTSevere Thunderstorm WarningEPZOtero42 min
Sep 13, 5:47 PM MDTSevere Thunderstorm WarningEPZDoña Ana43 min
Sep 13, 5:52 PM MDTFlash Flood WarningEPZDoña Ana53 min

Nearby

Flash Flood Warnings in New Mexico, 2010Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.